Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 22, 2000, 7:54 PM CDT for Nolan County, Taylor County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2000, 7:54 PM CDT (00:54 UTC)
- Expired
- Apr 22, 2000, 9:00 PM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Nolan County, TX, Taylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 8:09 PM CDT | Hail 0.88 | View, TX | |
| Apr 22, 8:13 PM CDT | Hail 1 | Caps, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5206 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800 WUUS54 KSJT 230056 SVRSJT TXC353-441-230200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 754 PM CDT SAT APR 22 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN NORTH CENTRAL TEXAS NOLAN COUNTY IN NORTHWEST TEXAS * UNTIL 900 PM CDT * AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF HYLTON...OR ABOUT 10 MILES NORTHEAST OF BLACKWELL...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUFFALO GAP...VIEW AT 820 PM CDT DYESS AFB...TYE AT 825 PM CDT POTOSI AT 835 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:15 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 22, 3:15 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CDT SAT APR 22 2000 THE 19Z SURFACE ANALYSIS SHOWS A RAPIDLY DEEPENING 992 MB LOW IN SE COLORADO WITH A PACIFIC COLD FRONT EXTENDING SOUTH JUST WEST OF A CVN TO HOB TO MRF LINE. LOW LEVEL MOISTURE IS RAPIDLY RETURNING UP THE RIO GRANDE VALLEY SOUTH OF THE WARM FRONT WITH SURFACE DEWPOINTS RISING INTO THE LOWER TO MID 60S FROM DRT SOUTH TO LRD. SATELLITE DERIVED CAPES IN THE RIO GRANDE VALLEY HAVE RISEN INTO THE 1500 TO 2000 J/KG RANGE AND EXPECT THIS HIGHER AXIS OF INSTABILITY TO MOVE INTO OUR SRN ZONES LATER THIS AFTERNOON AND EVENING AHEAD OF THE APPROACHING DRYLINE/PACIFIC FRONT. ALREADY SEEING A SMALL CLUSTER OF THUNDERSTORMS STARTING TO DEVELOP AROUND MAF AND SOME ELEVATED SHOWERS ACROSS THE NRN BIG COUNTRY. THE 12Z ETA/AVN SHOWS A SLIGHTLY NEGATIVELY TILTED TROUGH SWINGING THROUGH THE FORECAST AREA THIS EVENING... PROVIDING DECENT UPPER LEVEL FORCING WITH A BAND OF DOUBLE DIGIT 700 MB BAND UVV/S ALONG AND AHEAD OF THE DRYLINE. EXPECT A LINE OF SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE DRYLINE IN OUR WESTERN ZONES... BEFORE TRANSITIONING INTO A SQUALL LINE IN OUR CENTRAL AND EASTERN ZONES LATER THIS EVENING. WITH 45 KNOT DEEP LAYER SHEAR TO 6 KM AND MUCAPES APPROACHING 3000 J/KG... A FEW SUPERCELLS ARE POSSIBLE IN OUR SRN ZONES LATE THIS AFTERNOON. BASED ON THE INCREASING INSTABILITY... CURRENT THUNDERSTORM DEVELOPMENT TO OUR WEST AND STRONG DYNAMIC FORCING FOR LIFT... PLAN TO GO WITH CHANCE POPS ALL ZONES WITH THE HIGHEST VALUES IN OUR EASTERN ZONES. BEHIND THE DRYLINE... EXPECT SKIES TO CLEAR FROM WEST TO EAST SHORTLY AFTER MIDNIGHT. A SECOND COLD FRONT WILL DIVE SOUTH REACHING THE I10 CORRIDOR BY SUNDAY EVENING. AHEAD OF THE COLD FRONT... THE TIGHT SURFACE GRADIENT MAY SUPPORT WIND SPEEDS THAT MAY APPROACH ADVISORY CRITERIA. IN ADDITION... EXPECT HIGHS TO REACH INTO THE LOW TO MID 90S SOUTH OF I10. SUNDAY NIGHT... THE AVN/ETA SHOW LOW CLOUDS MOVING INTO THE BIG COUNTRY BEHIND THE FRONT AND LINGERING INTO MONDAY MORNING. THE COOLER AIRMASS SHOULD SUPPORT COOLER HIGHS WITH READINGS STRUGGLING TO REACH 80 IN THE BIG COUNTRY. IN THE EXTENDED... THE MRF IS TOO AGGRESSIVE WITH THE DIGGING LOW LATE TUESDAY AND WEDNESDAY. WENT WITH THE WEAKER ECMWF/UKMET SOLUTION. AS A RESULT... WILL TAKE POPS OUT ON TUESDAY AND GO WITH DRY 3 TO 5 DAY FORECAST. ABI 058/087/053/078 3000 SJT 057/093/052/083 3000 JCT 053/093/048/086 3000 .SJT...LAKE WIND CAUTION ALL ZONES EXCEPT NORTHWEST HILL COUNTRY TONIGHT. TEW N
In the hours before
Special weather statement, Apr 22, 1:57 PM CDT, 5 hours 57 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-222300- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 157 PM CDT SAT APR 22 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS.... A STRONG UPPER LEVEL SYSTEM WILL MOVE OVER THE TEXAS PANHANDLE THIS EVENING. STRONG SOUTHERLY SURFACE WINDS AHEAD OF THIS SYSTEM WILL INCREASE MOISTURE...AND ALLOW THE DEVELOPMENT OF A DRYLINE FROM HASKELL TO SWEETWATER TO OZONA LATE THIS AFTERNOON. THE DRYLINE IS EXPECTED TO MOVE EAST ACROSS THE REGION THIS EVENING. WHILE SURFACE MOISTURE WILL BE SHALLOW...STRONG MID LEVEL INSTABILITY MAY ALLOW THE DEVELOPMENT OF SCATTERED SEVERE STORMS ALONG THE EASTWARD MOVING DRYLINE LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...AS THE STORMS WILL BE HIGH BASED. A STRONG VERTICAL WIND SHEAR HOWEVER MAY ALSO ALLOW THE DEVELOPMENT OF TORNADOES. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 04 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.